Alert archive / Texas / Tornado Warnings in 2019

Tornado Warning 6, NWS San Angelo, TX

April 30, 2019Crockett County, Texas

NWS San Angelo, TX issued this tornado warning at Apr 30, 2019, 6:44 PM CDT for Crockett County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2019, 6:44 PM CDT (23:44 UTC)
Expired
Apr 30, 2019, 7:15 PM CDT
In force
31 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.0 in

County Crockett County, TX

The radar

The San Angelo radar (KSJT), 111 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 4:26 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 11.7 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1852 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1852 J/kg
Mixed-layer CIN
-181 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

917 
WFUS54 KSJT 302344
TORSJT
TXC105-010015-
/O.NEW.KSJT.TO.W.0006.190430T2344Z-190501T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
644 PM CDT Tue Apr 30 2019

The National Weather Service in San Angelo has issued a

* Tornado Warning for...
  East central Crockett County in west central Texas...

* Until 715 PM CDT.
    
* At 644 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles southwest of Ozona, moving east at 30 mph.

  HAZARD...Tornado and hail up to two inches in diameter.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  east central Crockett County.

This includes Interstate 10 between Mile Markers 355 and 361.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3064 10139 3071 10136 3067 10110 3053 10118
TIME...MOT...LOC 2344Z 283DEG 21KT 3066 10131 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$
JW
1 follow-up statement
708 
WWUS54 KSJT 302355
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
655 PM CDT Tue Apr 30 2019

TXC105-010015-
/O.CON.KSJT.TO.W.0006.000000T0000Z-190501T0015Z/
Crockett TX-
655 PM CDT Tue Apr 30 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR EAST
CENTRAL CROCKETT COUNTY...
    
At 655 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Ozona, moving east at 25 mph.

HAZARD...Tornado and two inch hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
east central Crockett County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3062 10128 3069 10127 3067 10110 3053 10118
TIME...MOT...LOC 2355Z 283DEG 21KT 3064 10123 

TORNADO...RADAR INDICATED
HAIL...2.00IN

$$

JW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 30, 6:27 PM CDT, 17 minutes earlier.

Area forecast discussion, Apr 30, 6:27 PM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
627 PM CDT Tue Apr 30 2019

.AVIATION...
/00Z TAFS/

Scattered thunderstorms are expected to continue this evening.
This activity will clear out after midnight before MVFR ceilings
return Wednesday morning. Some rain showers are possible Wednesday
morning as well across KJCT, KSOA, and KBBD.

&&

.PREV DISCUSSION... /issued 236 PM CDT Tue Apr 30 2019/

SHORT TERM...
(Tonight and Tomorrow)

Scattered thunderstorms are possible this afternoon and evening
across West Central Texas. In fact, a couple of these
thunderstorms could be rather strong to severe. Large hail and
damaging winds are the main concerns, however, a tornado is still
possible (tornado chances are low though). The Big Country appears
to have the best chance of seeing such severe thunderstorm
activity.

For tomorrow, rain may start up again early tomorrow morning
before moving off to the east. Then, additional thunderstorms may
develop tomorrow afternoon and evening. Some strong to severe
storms may be possible yet again with the same hazards as we
expect today.

41

LONG TERM...
(Wednesday night through next Tuesday)

No significant changes were needed to the general thinking for the
long term forecast. Southwest flow aloft, along with plenty of low
level moisture and periodic boundaries in the area will allow for
periods of showers and thunderstorms, mainly during the afternoon
and evening, to affect the area into early next week. Medium to long
range models generally agree on timing of upper level disturbances
moving across the area tomorrow morning, and again Thursday night
into Friday. However, as was mentioned in the previous discussion,
exactly where the best chances for precipitation will occur will be
dependent on mesoscale interactions, and if/where any boundaries are
able to set up across the area. A cold front is expected to move
into the area Thursday afternoon, then stall near our forecast area
through Friday. This boundary, along with a more pronounced
shortwave moving through Thursday night into Friday argues for
slightly more confidence in better coverage of precipitation from
Thursday night into Friday. Weak upper level ridging over the
weekend still argues for generally drier conditions Saturday and
Sunday. Early next week, southwest flow resumes, bringing in
additional rain chances. Considering this is beyond Day 6,
confidence is low in any model solution at this time range.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 81  66  82  63 /  40  30  50  20
San Angelo 	 85  63  84  61 /  40  40  60  10
Junction 	 81  66  82  63 /  40  40  70  30
Brownwood 	 79  65  77  62 /  40  40  70  30
Sweetwater 	 82  63  84  62 /  30  20  20  10
Ozona      	 84  64  82  60 /  40  40  50  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/40
Hazardous weather outlook, Apr 30, 2:30 PM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
230 PM CDT Tue Apr 30 2019

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
230 PM CDT Tue Apr 30 2019

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A few strong to severe thunderstorms are possible this afternoon
and evening. Large hail, damaging winds, and cloud to ground
lightning will be the main hazards with these storms. However, an
isolated tornado cannot be ruled out.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorms are possible through the remainder of the week,
mainly during the afternoon and evening hours. A few storms may be
strong to severe. Large hail and damaging winds are the primary hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Apr 30, 2:43 PM CDT, 4 hours 1 minute before
Special Weather Statement
National Weather Service San Angelo TX
243 PM CDT Tue Apr 30 2019

TXZ128-139-140-302030-
Callahan TX-Coleman TX-Brown TX-
243 PM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALLAHAN...
NORTHWESTERN BROWN AND NORTHERN COLEMAN COUNTIES UNTIL 330 PM CDT...

At 241 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coleman, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Burkett around 255 PM CDT.
  Cross Plains around 305 PM CDT.
  Atwell around 310 PM CDT.

Other locations impacted by this storm include Us-
283 Near The Coleman-
Callahan County Line, Echo, Admiral and Hords Creek Reservoir.

LAT...LON 3175 9948 3187 9964 3237 9926 3224 9911
      3208 9912 3208 9894 3204 9889 3196 9884
TIME...MOT...LOC 1941Z 221DEG 56KT 3189 9949
Special weather statement, Apr 30, 2:56 PM CDT, 3 hours 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
256 PM CDT Tue Apr 30 2019

TXZ066-073-127-128-139-140-302045-
Runnels TX-Callahan TX-Coleman TX-Taylor TX-Brown TX-Concho TX-
256 PM CDT Tue Apr 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CALLAHAN...WEST
CENTRAL BROWN...COLEMAN...SOUTHEASTERN TAYLOR...EASTERN RUNNELS AND
NORTHEASTERN CONCHO COUNTIES UNTIL 345 PM CDT...

At 255 PM CDT, Doppler radar was tracking a strong thunderstorm near
Talpa, or 12 miles west of Coleman, moving northeast at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Coleman around 305 PM CDT.
  Silver Valley around 310 PM CDT.

Other locations impacted by this storm include The Intersection Of
Ranch Road 1929 And Ranch Road 2134, The Intersection Of Us-
83 And Ranch Road 1929, Echo, Mozelle, Goldsboro, Fisk, Us-
83 Near The Concho-Runnels County Line, Us-283 Near The Coleman-
Callahan County Line, Lake Coleman and Hords Creek Reservoir.

LAT...LON 3193 9910 3140 9969 3153 9996 3225 9968
TIME...MOT...LOC 1955Z 215DEG 54KT 3179 9963
Local storm report, Apr 30, 5:26 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
526 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             18 E SHEFFIELD          30.74N 101.78W
04/30/2019  E1.00 INCH       CROCKETT           TX   PUBLIC

&&

AW
Local storm report, Apr 30, 5:49 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
549 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             27 W OZONA              30.71N 101.65W
04/30/2019  E2.75 INCH       CROCKETT           TX   PUBLIC

&&

AW
Local storm report, Apr 30, 5:56 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             27 W OZONA              30.71N 101.66W
04/30/2019  E1.75 INCH       CROCKETT           TX   PUBLIC

&&

AW
Local storm report, Apr 30, 6:05 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
605 PM CDT TUE APR 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     HAIL             20 W OZONA              30.71N 101.54W
04/30/2019  E1.75 INCH       CROCKETT           TX   PUBLIC

            TRUCKER REPORTED GOLF BALL HAIL ON I-10.

&&

AW

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 2:43 PM CDTSpecial Weather StatementSJTColeman47 min
Apr 30, 2:56 PM CDTSpecial Weather StatementSJTColeman49 min
Apr 30, 4:58 PM CDTSevere Thunderstorm WarningSJTCrockett47 min
Apr 30, 5:15 PM CDTSevere Thunderstorm WarningSJTFisher34 min
Apr 30, 5:43 PM CDTSevere Thunderstorm WarningSJTCrockett47 min
Apr 30, 6:15 PM CDTSevere Thunderstorm WarningSJTHaskell45 min
Apr 30, 6:29 PM CDTSevere Thunderstorm WarningSJTCrockett46 min
Apr 30, 6:53 PM CDTSpecial Weather StatementSJTHaskell, Throckmorton52 min

Nearby

Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.